Strattera / irritablility / me / vent

Discussion in 'The Watercooler' started by Kjs, Aug 1, 2007.

  1. Kjs

    Kjs Guest

    OMG. I have been so irritable. Like I feel I am going to blow at any given moment.

    Went to psychiatrist last Friday. He increased my Strattera, even though I told him I didn't think it helped.

    Worked until noon on Saturday and did not go to bed. Stayed up with difficult child and went to church festival that he worked at. Then he spent the night at a friends.
    Came home about 3 on Sunday (didn't go to bed until after 5 am!!)
    I took difficult child and neighbor two kids to the outdoor Sunday night.
    Took the same to the waterpark 160 miles away on Monday.

    backup one day..I went to get my prescription on Sunday and the co-pay had gone up outrageously. I questioned it and they called the insurance co. and it was correct. I refused it. With my headache medications. and difficult child's medications, I just cannot afford this too. So, I quit, cold turkey.
    Will there be issues doing that?

    We didn't get home from waterpark until midnight, and I had had enough of all the kids by then.
    Tuesday had to wake up difficult child to take him to neurologist. Didn't want to get up, that was an argument. Paperwork was wrong, that irked me(because they said I gave them wrong info...)Nurse sat and chit chatted with receptionist until I started complaining about how long we were waiting.
    difficult child tried to "help" me at home and caused me SOOOO much MORE work than if he had not helped. he's TWELVE. Tried to make a good dinner, only it wasn't done..put it back in the oven and when I went to take it out realized I forgot to turn the oven back on. (I am really irritable) Tried to wash the care and clean it out, with difficult child's help. AAGGGHHH! Should of done it myself. He put stuff on there and I ended up taking it to the car wash because it left a white residue. Then took difficult child to the ltitle league championship best of 3. We were routing for a certain team who lost the previous night. husband said he would meet us there for the second game (double header) if needed. I was sore from the previous day, tired, sat on a metal bench for 3 hours. Called husband and asked where he was. He decided not to go. I just lost it. I have spent 4 days with difficult child. I was sore, I was tired and I have been waiting for him to get there. He showed up with whe it was almost over, I left without speaking to him. He did nothing the past 4 days when I have been busy. So much work to do around here, and he did nothing.
    Everything I did yesterday just went wrong. Even things like wheel's falling off shop vac, extension cord stuck and couldn't get it out. Just feel like I am going to blow. Still feel that way this morning! Could it be the Strattera? Just the hormone issues I have? Too much time with difficult child?
    Back to work tonight for 4 nights, then off for 10 days. Going up to our cottage for "family week". The only one I wanted to see now informed us he cannot make the trip. (from California)
    We are going to spend time in Green Bay at sisters and doing other things. Only spending 2 days at the actual cottage. I am worried that I will blow with all the remarks I know I am going to be hearing. Any natural calming drugs you know of??
    I feel as if I should be the one on Lamictal. My moods are all over the place, and I know I blow up at small issues too.
    Could everything be because of ME? And difficult child would be fine if it weren't for me???
    I am calling to day to inquire about HRT. Hopefully that will help me.
    I just had such a horrible couple days. difficult child didn't, but I felt as if I was on the edge of losing it. Thanks for letting me get it out.
  2. busywend

    busywend Well-Known Member Staff Member

    I am glad you got that out of your system. Why are you taking Straterra? Do you think you have ADHD? Yes, it is dangerous to stop that medication cold turkey - supposed to do it slowly.

    You do not 'sound' moody as much as scattered. Your thoughts seemed to be all over the place. Sometimes missing a word here and there. Maybe just typing fast.

    Parenting a difficult child is hard, so be kind to yourself. Explain to husband just how stressed you were at the moment you needed him at the field. He could not have known that - but you should tell him so it may enter his brain at another time.

    Don't blame yourself. It is harder to parent when we are not at our best. So, make yourself the priority for a few weeks. It is OK. It is not wrong to do this. You have permission :wink:

    Seriously, I just 'hear' an overwhelmed mom that is trying to 'do it all'. We can't. We just can't.
  3. loricbme

    loricbme New Member

    KJS -
    Just wanted to know that I'm thinking of you and hope your day today gets better. I don't know anything about how your medications could be affecting you but I do understand how a difficult child can affect you. And you're right, it probably has something to do with spending 4 days in a row with difficult child. Add in the frustration of all the mishaps and husband not showing up when expected and I can see how you feel you're going to blow.


  4. nvts

    nvts Active Member

    Wow, you have your hands full. I've been pretty irritable lately too. I wonder if it has to do with the fact that since it's summer we're lacking the structure that school provides. Even though we go crazy with all of the garbage that comes with school, it's still a routine and predictable (well, as predictable as ANYTHING can be with difficult children!).

    I'm rooting for'll get better!


  5. Steely

    Steely Active Member

    Yeah....stopping Strattera cold turkey can make you moodier than all get out. It is an anti-depressant, so that abrupt stop of Serotonin can send you into a tail spin.

    Why was your psychiatrist XRing that medication anyway? I know Wellbutrin made you crazy (it did me too), but there at least half a dozen other medications he could have tried. I would vote for another go at a new anti-depressant. Even if it is hormonal, this could help.

    I will be thinking of ya......
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Sorry things have been so rough lately. I have times when I get that way-where everything little or not irritates the heck out of me. I know I'm no fun to be around at that time. I try to step back and do something to help myself relax and do something nice for myself.

    I would think stopping the Straterra abruptly wouldn't be a good thing.

    I hope the visit to Green Bay goes well! We took our difficult child to the Packer Experience at Lambeau across from the Practice field-he really liked it but he is only 10-maybe your difficult child would enjoy it too. The best part is it is free! I think it opens at 8:45 on morning practice days and 11:00 on afternoon practice days.
  7. Big Bad Kitty

    Big Bad Kitty lolcat


    sweetie, I am praying that you find peace somehow. ((((((hugs))))))
  8. ctmom05

    ctmom05 Member

    Like the others, I am wishing you some peace...and soon. Going cold turkey with a medication is bound to be very challenging.

    I didn't do well with Straterra, so I did discontinue it - very gradually. It seemed to heighten depressive symtpoms.
  9. Kjs

    Kjs Guest

    Spoke to doctor today regarding HRT. I have tried HRT a few years ago and it didn't seem to help. Doctor said they would start at a low dose and if it didn't relieve any hot flashes or moodiness in 4 - 6 weeks they will increase the dosage. I told her I was on it before and it didn't help. I still had the old bottle so she had me tell her what medication, and what dose. It was Premerin (sp??)
    Pharmacy called later to tell me the "Patch" the doctor ordered would not be in until tomorrow. So, I will pick it up tomorrow on my way home from work. I don't know what medication it is, only it is a patch. Maybe just having it will put my mind at ease.
  10. busywend

    busywend Well-Known Member Staff Member

    Trying something is best, makes us feel productive. I am glad you spoke to the doctor. I hope the medication helps.